Stability of a generalization of the Fréchet functional equation

Authors

  • Renata Malejki

Abstract

We prove some stability and hyperstability results for a generalization of the well known Fréchet functional equation, stemming from one of the characterizations of the inner product spaces. As the main tool we use a fixed point theorem for some function spaces. We end the paper with some new inequalities characterizing the inner product spaces.

References

C. Alsina, J. Sikorska, M.S. Tomás, Norm derivatives and characterizations of inner product spaces, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2010.
##plugins.generic.googleScholarLinks.settings.viewInGS##

A. Bahyrycz, J. Brzd¸ek, M. Piszczek, J. Sikorska, Hyperstability of the Fréchet equation and a characterization of inner product spaces, J. Funct. Spaces Appl. 2013, Art. ID 496361, 6 pp.
##plugins.generic.googleScholarLinks.settings.viewInGS##

N. Brillouët-Belluot, J. Brzd¸ek, K. Ciepliński, On some recent developments in Ulam’s type stability, Abstr. Appl. Anal. 2012, Art. ID 716936, 41 pp.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Brzd¸ek, Remarks on hyperstability of the Cauchy functional equation, Aequationes Math. 86 (2013), no. 3, 255–267.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Brzd¸ek, Hyperstability of the Cauchy equation on restricted domains, Acta Math. Hungar. 141 (2013), no. 1-2, 58–67.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Brzd¸ek, J. Chudziak, Z. Páles, A fixed point approach to stability of functional equations, Nonlinear Anal. 74 (2011), no. 17, 6728–6732.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Brzd¸ek, K. Ciepliński, A fixed point approach to the stability of functional equations in non-Archimedean metric spaces, Nonlinear Anal. 74 (2011), no. 18, 6861– 6867.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Chudziak, On solutions and stability of functional equations connected to the Popoviciu inequality, Ph.D. Thesis (in Polish), Pedagogical University of Cracow (Poland), Cracow 2012.
##plugins.generic.googleScholarLinks.settings.viewInGS##

L. Cădariu, L. Găvruţa, P. Găvruţa, Fixed points and generalized Hyers-Ulam stability, Abstr. Appl. Anal. 2012, Art. ID 712743, 10 pp.
##plugins.generic.googleScholarLinks.settings.viewInGS##

S.S. Dragomir, Some characterizations of inner product spaces and applications, Studia Univ. Babeş-Bolyai Math. 34 (1989), no. 1, 50–55.
##plugins.generic.googleScholarLinks.settings.viewInGS##

W. Fechner, On the Hyers-Ulam stability of functional equations connected with additive and quadratic mappings, J. Math. Anal. Appl. 322 (2006), no. 2, 774–786. Cited on 71. Stability of a generalization of the Fréchet functional equation [79]
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Fréchet, Sur la définition axiomatique d’une classe d’espaces vectoriels distanciés applicables vectoriellement sur l’espace de Hilbert, Ann. of Math. (2) 36 (1935), no. 3, 705–718.
##plugins.generic.googleScholarLinks.settings.viewInGS##

E. Gselmann, Hyperstability of a functional equation, Acta Math. Hungar. 124 (2009), no. 1-2, 179–188.
##plugins.generic.googleScholarLinks.settings.viewInGS##

D.H. Hyers, G. Isac, Th.M. Rassias, Stability of functional equations in several variables. Progress in Nonlinear Differential Equations and their Applications, 34. Birkhäuser Boston, Inc., Boston, MA, 1998.
##plugins.generic.googleScholarLinks.settings.viewInGS##

P. Jordan, J. Von Neumann, On inner products in linear, metric spaces, Ann. of Math. (2) 36 (1935), no. 3, 719–723.
##plugins.generic.googleScholarLinks.settings.viewInGS##

S.-M. Jung, On the Hyers-Ulam stability of the functional equation that have the quadratic property, J. Math. Anal. Appl. 222 (1998), no. 1, 126–137.
##plugins.generic.googleScholarLinks.settings.viewInGS##

S.-M. Jung, Hyers-Ulam-Rassias stability of functional equations in nonlinear analysis, Springer Optimization and Its Applications, 48, Springer, New York, 2011.
##plugins.generic.googleScholarLinks.settings.viewInGS##

P. Kannappan, Functional equations and inequalities with applications, Springer Monographs in Mathematics, Springer, New York, 2009.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Y.-H. Lee, On the Hyers-Ulam-Rassias stability of the generalized polynomial function of degree 2, Journal of the Chungcheong Mathematical Society 22 (2009), no. 2, 201–209.
##plugins.generic.googleScholarLinks.settings.viewInGS##

G. Maksa, Z. Páles, Hyperstability of a class of linear functional equations, Acta Math. Acad. Paedagog. Nyházi. (N.S.) 17 (2001), no. 2, 107–112.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M.S. Moslehian, J.M. Rassias, A characterization of inner product spaces concerning an Euler-Lagrange identity, Commun. Math. Anal. 8 (2010), no. 2, 16–21.
##plugins.generic.googleScholarLinks.settings.viewInGS##

K. Nikodem, Z. Pales, Characterizations of inner product spaces by strongly convex functions, Banach J. Math. Anal. 5 (2011), no. 1, 83–87.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Th. M. Rassias, New characterizations of inner product spaces, Bull. Sci. Math. (2) 108 (1984), no. 1, 95–99.
##plugins.generic.googleScholarLinks.settings.viewInGS##

M. Piszczek, Remark on hyperstability of the general linear equation, Aequationes Math. 88 (2014), no. 1-2, 163–168.
##plugins.generic.googleScholarLinks.settings.viewInGS##

J. Sikorska, On a direct method for proving the Hyers-Ulam stability of functional equations, J. Math. Anal. Appl. 372 (2010), no. 1, 99–109. Cited on 71. Institute of Mathematics Pedagogical University Podchor¸ażych 2 PL-30-084 Kraków Poland E-mail: rmalejki@o2.pl rmalejki@up.krakow.pl Received: April 10, 2015; final version: May 29, 2015; available online: July 15, 2015.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2015-12-30

How to Cite

Malejki, R. (2015). Stability of a generalization of the Fréchet functional equation. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 14, 69–79. Retrieved from https://studmath.uken.krakow.pl/article/view/13155

Issue

Section

Published on-line (DOI inactive)